MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report pertains to one of two nephromax dilatation catheter used in the same patient and procedure.It was reported to boston scientific corporation that a nephromax dilatation catheter was used in a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon burst under 20 atm which caused a lot of bleeding to the patient.Reportedly, the patient stayed at the hospital for one week before being discharged.The same issue occurred with the second nephromax dilatation catheter.The percutaneous nephrolithotomy procedure was cancelled.
 
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: a visual examination of the returned complaint device confirmed that the balloon was unfolded and had been subjected to positive pressure.A longitudinal tear was also noted at the balloon material located from the proximal edge of the distal markerband extending across the balloon material.There were no other issues noted with the device.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: block b5 block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: a visual examination of the returned complaint device confirmed that the balloon was unfolded and had been subjected to positive pressure.A longitudinal tear was also noted at the balloon material located from the proximal edge of the distal markerband extending across the balloon material.There were no other issues noted with the device.This failure is likely due to factors or conditions related to procedure during the use of the device that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
Note: this report pertains to one of two nephromax dilatation catheter used in the same patient and procedure.It was reported to boston scientific corporation that a nephromax dilatation catheter was used in a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon burst under 20 atm which caused a lot of bleeding to the patient.Reportedly, the patient stayed at the hospital for one week before being discharged.The same issue occurred with the second nephromax dilatation catheter.The percutaneous nephrolithotomy procedure was cancelled.***additional information received on 29apr2019*** it was reported that the device was used in the nephrostomy tract.Reportedly, the bleeding was treated by pressure blood transfusion.The patient condition at the conclusion of the procedure was reported to be okay.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8437579
Report Number3005099803-2019-01210
Device Sequence Number277929
Product Code LJE
UDI-Device Identifier08714729012641
UDI-Public08714729012641
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Model NumberM0062101170
Device Catalogue Number210-117
Device Lot Number0022417565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer04/02/2019
04/29/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/22/2019
05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;